ISSN: 1300-8773
E-ISSN: 1304-4591
Yeni Symposium New Symposium
Archives
Yeni Symposium 2019-54-1


Select the year you want to Listing
Clozapine-induced myocarditis: case report and a mini-review
Cânâ Aksoy-Poyraz, Ömer Faruk Demirel, Nâzım Yıldız, Eser Durmaz, Alaattin Duran
Article Type: Review

Clozapine is a uniquely efficacious atypical antipsychotic for treatment-resistant schizophrenia, as it may offer unique benefits both in acute psychotic episode and long-term progonosis. Because of its lesser tendency to induce extra-pyramidal side-effects and tardive dyskinesia, clozapine could sometimes be prescribed as a second-choice drug in patients for whom previous antipsychotic therapy was not tolerated due to serious motor side-effects. Myocarditis is a rare but life-threatening complication of clozapine use. High index of suspicion and prompt cessation of clozapine could be life-saving. Here, we present a case of a sixty-two-year-old woman with schizophrenia who was started on clozapine during an acute inpatient psychiatric admission. Within three weeks of starting clozapine the patient developed fever, pleuritic chest pain and lethargy. After cessation of clozapine and with supportive medical care the patient became fully recovered.  Throughout the following case, and a brief overview of the literature, we have tried to emphasise the difficult and important clinical features in the diagnosis of clozapine-induced myocarditis.



Key words: clozapine, miyocarditis, schizophrenia

New Sempozyum Journal 2017; 55(3):11-16